Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 25, 2011, 2:21 PM EDT for Miami-Dade County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2011, 2:21 PM EDT (18:21 UTC)
- Expired
- Sep 25, 2011, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2447 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WWUS82 KMFL 251821 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT SUN SEP 25 2011 FLZ073-174-251915- FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL 221 PM EDT SUN SEP 25 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 315 PM EDT * AT 217 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PA-HAY OKEE OVERLOOK...AND MOVING NORTHEAST AT 10 TO 15 MPH. * THE STORM WILL AFFECT... SHARK VALLEY OBS TOWER... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING, GUSTY WINDS TO 45 MPH, AND POSSIBLE FUNNEL CLOUDS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2570 8075 2560 8048 2538 8075 2551 8087 TIME...MOT...LOC 1820Z 223DEG 13KT 2551 8075 $$ MJB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 2:07 PM EDT, 14 minutes earlier.
Area forecast discussion, Sep 25, 2:07 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 207 PM EDT SUN SEP 25 2011 ...CONTINUE WET WEATHER OVER SOUTH FLORIDA THROUGH TUESDAY BEFORE SOME DRIER AIR WORKS INTO SOUTH FLORIDA FOR LATE THIS WEEK... .DISCUSSION... THE MID TO UPPER LEVEL LOW OVER THE GREAT LAKES REGION WITH A TROUGH OF LOW PRESSURE EXTENDING SOUTH INTO THE CENTRAL GULF OF MEXICO WILL REMAIN NEARLY STATIONARY TONIGHT THROUGH TUESDAY NIGHT. THE LOW WILL THEN SLOWLY MOVE TO THE NORTHEAST INTO CANADA ON WEDNESDAY...AS THE TROUGH OF LOW PRESSURE ASSOCIATED WITH THE LOW SLOWLY DISSIPATES. AT THE SAME TIME...THE SURFACE TROUGH OF LOW PRESSURE THAT IS CURRENTLY OVER SOUTH FLORIDA WILL ALSO REMAIN NEARLY STATIONARY TONIGHT INTO TUESDAY BEFORE SLOWLY DISSIPATE OVER THE AREA WEDNESDAY. THIS PATTERN WILL KEEP THE WINDS AT 10 KNOTS OR LESS FROM THE SOUTH TO SOUTHWEST DIRECTION TONIGHT INTO TUESDAY OVER THE CWA ALONG WITH THE DEEP TROPICAL MOISTURE....BEFORE SOME DRIER AIR STARTS TO WORK INTO THE CWA ON WEDNESDAY. SO WILL CONTINUE THE VERY HIGH POPS THIS AFTERNOON INTO THIS EVENING BEFORE TAPERING DOWN TO ISOLATED POPS OVERNIGHT MAINLY ALONG THE METRO AREAS OF THE CWA...DUE TO THE LOST OF HEATING OF THE DAY AND THE LIGHT WINDS. THE POPS WILL BE ALSO BE RAISE TO 70 TO 80 PERCENT ON MONDAY AND ON TUESDAY TO 40 TO 50 PERCENT...DUE TO THE LIGHT STEERING FLOW AND THE VERY DEEP TROPICAL MOISTURE OVER THE CWA. THERE COULD ALSO BE SOME HEAVY RAINFALL OVER THE CWA THIS AFTERNOON INTO THIS EVENING AND AGAIN ON MONDAY...DUE TO THE PWAT VALUES IN THE 2.1 TO 2.3 INCHES AND THE VERY DEEP TROPICAL MOISTURE IN PLACE. SO WILL CONTINUE THE MENTION OF LOCALLY HEAVY RAINFALL IN THE ZONES FOR REST OF THIS AFTERNOON INTO THIS EVENING AND AGAIN ON MONDAY. .EXTENDED FORECAST... THE 12Z GFS MODEL RUN IS NOW SHOWING THAT A COLD FRONT LOCATED OVER THE NORTHWEST UNITED STATES WILL MOVE SOUTHEAST ACROSS THE UNITED STATES AND STALL OVER SOUTH FLORIDA LATE THIS WEEK INTO THIS WEEKEND. HOWEVER...THE 00Z ECMWF AND THE 06Z GFS WAS SHOWING THE FRONT TO CLEAR THE CWA ON THURSDAY. SO AT THIS TIME...THE POPS WILL REMAIN IN THE 20 TO 30 PERCENT RANGE DURING THIS TIME TO SEE IF THE MODELS CONTINUE TO STALL THE FRONT OVER THE CWA OR PUSH IT THROUGH THE CWA. && .MARINE... THE WINDS WILL REMAIN AT 10 KNOTS OR LESS FROM THE SOUTHERLY DIRECTION TONIGHT INTO WEDNESDAY. THIS WILL KEEP THE SEAS AT 2 FEET OR LESS IN BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. SO BOATING CONDITIONS SO BE GOOD OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE 35 PERCENT CRITICAL VALUE THIS AFTERNOON THROUGH WEDNESDAY OVER SOUTH FLORIDA. SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 76 89 / 50 70 40 40 FORT LAUDERDALE 78 89 78 89 / 50 70 40 40 MIAMI 77 90 77 90 / 50 70 40 40 NAPLES 76 89 76 89 / 40 70 40 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...54/BNB AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, Sep 25, 9:11 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 911 AM EDT SUN SEP 25 2011 FLZ063-066>075-168-172>174-260930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 911 AM EDT SUN SEP 25 2011 ...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MOST AREAS TODAY... ...LOCALLY HEAVY RAIN POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY, ESPECIALLY OVER THE INTERIOR AND EAST COAST LOCATIONS. FREQUENT LIGHTNING STRIKES, GUSTY WINDS, AND HEAVY RAINFALL WILL BE POSSIBLE FROM ANY STORM THAT DEVELOPS. WIND: GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE IN ANY THUNDERSTORM THAT DEVELOPS TODAY. FLOODING: HEAVY RAIN IS POSSIBLE DUE TO THE EXPECTED SLOW MOVEMENT OF ANY STORM THAT DEVELOPS TODAY. THIS COULD RESULT IN MINOR FLOODING OF ROADWAYS AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MOIST SOUTH TO SOUTHWEST ALOFT FLOW MAY ENHANCE THE OVERALL RAINFALL CHANCES, ESPECIALLY OVER THE NORTHERN PORTIONS OF THE REGION DURING THE AFTERNOON AND EVENING HOURS MONDAY AND TUESDAY. ISOLATED TO SCATTERED ACTIVITY IS EXPECTED WEDNESDAY THROUGH SATURDAY. THE PRIMARY IMPACTS FROM ANY STORMS THAT DEVELOP WILL BE LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 25, 2:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 201 PM EDT SUN SEP 25 2011 FLZ071-251845- INLAND BROWARD COUNTY FL 201 PM EDT SUN SEP 25 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BROWARD COUNTY * UNTIL 245 PM EDT * AT 156 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY...AND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL BROWARD COUNTY RURAL NORTHERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...TORRENTIAL DOWNPOURS...FUNNEL CLOUDS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2631 8058 2626 8035 2611 8056 2615 8067 TIME...MOT...LOC 1800Z 229DEG 8KT 2621 8055
Special weather statement, Sep 25, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT SUN SEP 25 2011 FLZ073-174-251915- FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL 221 PM EDT SUN SEP 25 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 315 PM EDT * AT 217 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PA-HAY OKEE OVERLOOK...AND MOVING NORTHEAST AT 10 TO 15 MPH. * THE STORM WILL AFFECT... SHARK VALLEY OBS TOWER... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING, GUSTY WINDS TO 45 MPH, AND POSSIBLE FUNNEL CLOUDS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2570 8075 2560 8048 2538 8075 2551 8087 TIME...MOT...LOC 1820Z 223DEG 13KT 2551 8075 MJB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:01 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Sep 25, 2:31 PM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Sep 25, 2:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 54 min |
| Sep 25, 3:13 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Sep 25, 3:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Sep 25, 4:14 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 80 min |
| Sep 25, 5:52 PM EDT | Areal Flood Advisory | MFL | Collier | 113 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.